Alert archive / Texas / Winter Weather Advisories in 2015

Winter Weather Advisory 21, NWS Midland/Odessa, TX

February 27, 201519 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this winter weather advisory at Feb 27, 2015, 3:11 PM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 27, 2015, 9:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2015, 3:11 PM CST (21:11 UTC)
In effect from
Feb 27, 2015, 9:00 PM CST
Expired
Mar 1, 2015, 9:00 AM CST
In force
36 hr
Issued by
NWS Midland/Odessa, TX
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS44 KMAF 272111
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 PM CST FRI FEB 27 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST THIS EVENING
UNTIL NOON CST SATURDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS...

.ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER
THE REGION TONIGHT RESULTING IN THE DEVELOPMENT OF AREAS OF 
FREEZING DRIZZLE WITH A CHANCE OF LIGHT SNOW. FREEZING DRIZZLE IS
EXPECTED TO CONTINUE SATURDAY MORNING.

NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-082-
258-281200-
/O.NEW.KMAF.WW.Y.0021.150228T0300Z-150228T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...
FORT STOCKTON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
311 PM CST FRI FEB 27 2015 /211 PM MST FRI FEB 27 2015/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE WHICH IS IN EFFECT
FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/
SATURDAY.

* EVENT...FREEZING DRIZZLE AND LIGHT SNOW. 

* TIMING...FROM 9 PM CST/8 PM MST THIS EVENING UNTIL NOON CST/11
  AM MST SATURDAY.

* IMPACTS...ACCUMULATING SNOW AND ICE MAY RESULT IN SLICK AND
  HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES.
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


&&

$$
5 follow-up statements
135 
WWUS44 KMAF 281055
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY FOR
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...

.ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES HAS MOVED OVER
THE REGION RESULTING IN THE DEVELOPMENT OF AREAS OF FREEZING
DRIZZLE WITH A CHANCE OF LIGHT SNOW EARLY THIS MORNING. FREEZING DRIZZLE
IS EXPECTED TO CONTINUE THROUGH THE MORNING.

NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-082-
258-281800-
/O.CON.KMAF.WW.Y.0021.000000T0000Z-150228T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...
FORT STOCKTON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
455 AM CST SAT FEB 28 2015 /355 AM MST SAT FEB 28 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...

* EVENT...FREEZING DRIZZLE AND LIGHT SNOW.

* TIMING...UNTIL NOON CST/11 AM MST TODAY.

* IMPACTS...ACCUMULATING SNOW AND ICE MAY RESULT IN SLICK AND 
  HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. 
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. 

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
214 
WWUS44 KMAF 281537
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
937 AM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST TODAY FOR
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...

.FREEZING DRIZZLE WILL CONTINUE INTO THE AFTERNOON AND MAKE
TRAVEL CONDITIONS HAZARDOUS. VERY LITTLE IMPROVEMENT ON THE ROADS IS
EXPECTED. IF TEMPERATURES CONTINUE TO STRUGGLE TO REACH FREEZING
THIS ADVISORY MAY BE EXTENDED.

NMZ027-TXZ082-258-281645-
/O.CAN.KMAF.WW.Y.0021.000000T0000Z-150228T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
937 AM CST SAT FEB 28 2015 /837 AM MST SAT FEB 28 2015/

...WINTER WEATHER ADVISORY IS CANCELLED... 

PATCH FREEZING DRIZZLE WILL CONTINUE THROUGH THE LATE MORNING, BUT
IMPROVING CONDITIONS ARE EXPECTED THIS AFTERNOON.

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-
010000-
/O.EXT.KMAF.WW.Y.0021.000000T0000Z-150301T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON
937 AM CST SAT FEB 28 2015 /837 AM MST SAT FEB 28 2015/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* EVENT...FREEZING DRIZZLE AND LIGHT SNOW.

* TIMING...UNTIL 6 PM CST/5 PM MST TODAY.

* IMPACTS...ACCUMULATING SNOW AND ICE WILL RESULT IN SLICK AND 
  HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. 
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. 

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

RHLUCHAN
525 
WWUS44 KMAF 282014
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST TODAY FOR
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...

...WINTER WEATHER ADVISORY IN EFFECT TONIGHT THROUGH MID SUNDAY
MORNING FOR THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME
EASTERN PERMIAN BASIN...

.AREAS OF FREEZING DRIZZLE WILL CONTINUE INTO THE LATE AFTERNOON
AND MAKE TRAVEL CONDITIONS HAZARDOUS. ANOTHER ROUND OF FREEZING
DRIZZLE IS EXPECTED TONIGHT THROUGH MID SUNDAY MORNING ACROSS THE
EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN
BASIN.

TXZ047-048-052-053-063-070-010330-
/O.EXT.KMAF.WW.Y.0021.000000T0000Z-150301T1500Z/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
214 PM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY...

* EVENT...AREAS OF LIGHT FREEZING DRIZZLE.

* TIMING...UNTIL 9 AM CST SUNDAY.

* IMPACTS...ACCUMULATING ICE WILL RESULT IN SLICK AND HAZARDOUS
  ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. REDUCTIONS IN
  VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-074-075-
010000-
/O.CON.KMAF.WW.Y.0021.000000T0000Z-150301T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON
214 PM CST SAT FEB 28 2015 /114 PM MST SAT FEB 28 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS EVENING...

* EVENT...FREEZING DRIZZLE AND LIGHT SNOW.

* TIMING...UNTIL 6 PM CST/5 PM MST TODAY.

* IMPACTS...ACCUMULATING SNOW AND ICE WILL RESULT IN SLICK AND 
  HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. 
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. 

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
077 
WWUS44 KMAF 010001 AAA
WSWMAF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL UNTIL 3 AM
MST/4 AM CST SUNDAY MORNING FOR LEA COUNTY...THE NORTHWEST...
CENTRAL...AND SOUTHERN BASIN...

...WINTER WEATHER ADVISORY IN EFFECT TONIGHT THROUGH MID SUNDAY
MORNING FOR THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME
EASTERN PERMIAN BASIN...

.AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL CONTINUE INTO THE
NIGHT MAKING TRAVEL CONDITIONS HAZARDOUS. FREEZING DRIZZLE WILL BE
A LITTLE MORE WIDESPREAD AND TEMPERATURES COLDER ACROSS THE EXTREME
WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN.

NMZ028-TXZ058>060-067-074-075-010115-
/O.EXP.KMAF.WW.Y.0021.000000T0000Z-150301T0000Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-WARD-DAVIS/APACHE MOUNTAINS AREA-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...
MONAHANS...ALPINE...FORT DAVIS...FORT STOCKTON
601 PM CST SAT FEB 28 2015 /501 PM MST SAT FEB 28 2015/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/
THIS EVENING...

PATCHES OF FOG AND FREEZING FOG WILL BE POSSIBLE TONIGHT BUT NOT
AS WIDESPREAD AND LONG LASTING AS AREAS TO THE NORTH AND EAST.

$$

NMZ029-033-034-TXZ045-046-050-051-061-062-068-069-011000-
/O.EXT.KMAF.WW.Y.0021.000000T0000Z-150301T1000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-ECTOR-MIDLAND-CRANE-UPTON-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...ODESSA...MIDLAND...
CRANE...MCCAMEY...RANKIN
601 PM CST SAT FEB 28 2015 /501 PM MST SAT FEB 28 2015/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM CST /3 AM
MST/ SUNDAY...

* EVENT...AREAS OF FREEZING DRIZZLE AND FREEZING FOG.

* TIMING...UNTIL 3 AM MST/4 AM CST TODAY.

* IMPACTS...LIGHT ICE WILL RESULT IN SLICK AND HAZARDOUS
  ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES...AND SIDEWALKS
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ047-048-052-053-063-070-011000-
/O.CON.KMAF.WW.Y.0021.000000T0000Z-150301T1500Z/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
601 PM CST SAT FEB 28 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SUNDAY...

* EVENT...AREAS OF LIGHT FREEZING DRIZZLE AND FREEZING FOG.

* TIMING...UNTIL 9 AM CST SUNDAY.

* IMPACTS...ACCUMULATING ICE WILL RESULT IN SLICK AND HAZARDOUS
  ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES AND SIDEWALKS.
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED.

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
589 
WWUS44 KMAF 011034
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CST SUN MAR 1 2015

...WINTER WEATHER ADVISORY IN EFFECT THROUGH MID MORNING FOR THE
EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN
BASIN...

.AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL CONTINUE INTO
THE MORNING MAKING TRAVEL CONDITIONS HAZARDOUS. FREEZING DRIZZLE
WILL BE A LITTLE MORE WIDESPREAD AND TEMPERATURES COLDER ACROSS
THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN
PERMIAN BASIN.

TXZ047-048-052-053-063-070-011500-
/O.CON.KMAF.WW.Y.0021.000000T0000Z-150301T1500Z/
BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
434 AM CST SUN MAR 1 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* EVENT...AREAS OF LIGHT FREEZING DRIZZLE AND FREEZING FOG.

* TIMING...UNTIL 9 AM CST TODAY.

* IMPACTS...ACCUMULATING ICE WILL RESULT IN SLICK AND HAZARDOUS 
  ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES AND SIDEWALKS. 
  REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. 

* ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter weather advisory went out at Feb 27, 12:33 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Feb 27, 12:33 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1233 PM CST Fri Feb 27 2015

.UPDATE...
See public discussion below.

&&

.DISCUSSION...
Winter Weather Advisory has expired for portions of the Permian
Basin and Southeast New Mexico. Will continue and expand the
special weather statement this afternoon through 9 pm cst this
evening for southeast New Mexico and much of west Texas for patchy
light snow, light sleet and patchy freezing fog/drizzle expected.
Lowered high temperatures several degrees this afternoon based on
latest trends.

Updated products are being sent.

12

&&

.PREV DISCUSSION... /ISSUED 1057 AM CST Fri Feb 27 2015/

DISCUSSION...
See aviation discussion below.

AVIATION...
MVFR to IFR conditions will continue at the west Texas and southeast
New Mexico terminals the next 24 hours. Fog and occasional very
light snow pellets and very light freezing drizzle will continue.

12

PREV DISCUSSION... /ISSUED 616 AM CST Fri Feb 27 2015/

DISCUSSION...
See aviation discussion below.

AVIATION...
Winter wx in form of SN/FZDZ are the main aviation concerns with mostly
MVFR CIGS. Winter wx mainly impacting HOB/MAF with SN/FZDZ there,
respectively. Improvement is expected by around 15-16Z with light
precip possible into the overnight. Low PoPs preclude mention in
TAFs however. Will continue MVFR CIGS through the TAF period.

PREV DISCUSSION... /ISSUED 544 AM CST Fri Feb 27 2015/

UPDATE...

Issued update to expand the Winter Weather Advisory to include
central and southern portions of the Permian Basin.

DISCUSSION...

Freezing drizzle is occurring in Midland, so the Winter Weather
Advisory has been expanded to include central and southern portions
of the Permian Basin.  Freezing fog is also possible across this
area due to the low dew point depressions.  Freezing drizzle and
freezing fog have been added to the forecast grids for this morning
to reflect these changes.

PREV DISCUSSION... /ISSUED 520 AM CST Fri Feb 27 2015/

DISCUSSION...

Light to moderate snow is currently falling across southeast New
Mexico, northern and central portions of the Permian Basin, and the
Western Low Rolling Plains.  The snow is expected to shift eastward
today and will primarily affect the northeastern Permian Basin and
Western Low Rolling Plains by this afternoon.  Along and south of
the Pecos River, any precipitation that falls may be a mixture of
snow, sleet, and rain.  Temperatures are well below freezing and
will not get above freezing across most of the Permian Basin and
southeast New Mexico this afternoon.  A High Wind Warning is in
effect for high winds through Guadalupe Pass and will expire at 8 am
MST today.  A Winter Weather Advisory is in effect through this
morning for the Guadalupe Mountains, southeast New Mexico, and the
northern Permian Basin.  Total snowfall amounts in this area can be
expected to be around 1 to 4 inches.  Patchy fog is also possible
this morning mainly in the Guadalupe Mountains.

The wintry precipitation is expected to continue through Saturday
with the best chances being across the Western Low Rolling Plains
and the eastern Permian Basin.  High temperatures on Saturday will
warm up into the 40s and 50s across much of the area so
precipitation will transition over to rain as afternoon approaches.
Do not expect much in the way of snow accumulations on Saturday.

An upper trough will begin developing just off the coast of
California over the weekend with the upper flow becoming westerly to
southwesterly.  Temperatures on Sunday are expected to warm up to
near normal values as surface winds become southerly and the clouds
decrease in coverage.  There is a slight chance of rain across the
very far eastern CWA.  On Monday, the upper trough will move closer
to the region increasing upper lift over the area.  Showers with an
isolated thunderstorm may develop Monday afternoon as a result of
the increase in lift.  High temperatures on Monday are not expected
to be quite as warm due to an increase in cloud cover.  Temperatures
will warm slightly on Tuesday with a slight chance of rain across
the Guadalupe Mountains and portions of Eddy and Lea Counties as the
upper trough gets closer to the region.  The upper trough will begin
passing over the area on Wednesday with the models keeping most of
the precipitation north of the CWA.  The models are showing a cold
front associated with the upper trough moving into the area either
on Wednesday or Thursday.  Temperatures are expected to cool to
below normal by Thursday behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 24  46  39  64  /  30  20  10  10
BIG SPRING TX              24  44  40  63  /  30  30  20  10
CARLSBAD NM                25  53  35  68  /  20  10  10   0
DRYDEN TX                  35  51  44  70  /  20  20  10   0
FORT STOCKTON TX           31  61  44  72  /  20  10  10   0
GUADALUPE PASS TX          23  54  39  66  /  20  10  10   0
HOBBS NM                   23  46  35  64  /  20  20  10   0
MARFA TX                   23  60  32  72  /  10   0  10   0
MIDLAND INTL AIRPORT TX    25  47  41  65  /  30  20  20  10
ODESSA TX                  25  50  41  65  /  30  20  10   0
WINK TX                    28  54  40  70  /  20  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99/99

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Feb 27, 2:35 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST FRI FEB 27 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
235 PM CST FRI FEB 27 2015 /135 PM MST FRI FEB 27 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SNOW TONIGHT WITH AREAS OF FREEZING
FOG AND AREAS OF FREEZING DRIZZLE EXPECTED ACROSS SOUTHEAST NEW
MEXICO AND MUCH OF WEST TEXAS. A WINTER WEATHER ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF FREEZING FOG AND AREAS OF FREEZING DRIZZLE IS EXPECTED
SATURDAY MORNING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS. A WINTER WEATHER ADVISORY IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Feb 27, 9:41 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
941 AM CST FRI FEB 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     SNOW             LAMESA                  32.73N 101.96W
02/27/2015  E2.0 INCH        DAWSON             TX   LAW ENFORCEMENT

            2 INCHES REPORTED ON GROUND

0818 AM     SNOW             ANDREWS                 32.32N 102.55W
02/27/2015  E1.0 INCH        ANDREWS            TX   EMERGENCY MNGR

            1 INCH REPORTED

0822 AM     SNOW             SEMINOLE                32.72N 102.65W
02/27/2015  E2.0 INCH        GAINES             TX   LAW ENFORCEMENT

            2-3 INCHES REPORTED

0822 AM     SNOW             SNYDER                  32.71N 100.92W
02/27/2015  E2.0 INCH        SCURRY             TX   PUBLIC

            2 INCHES REPORTED

0822 AM     SNOW             GAIL                    32.77N 101.45W
02/27/2015  E1.0 INCH        BORDEN             TX   LAW ENFORCEMENT

            1 INCH REPORTED

0839 AM     SNOW             GARDEN CITY             31.87N 101.48W
02/27/2015  E1.5 INCH        GLASSCOCK          TX   LAW ENFORCEMENT

            1.5 INCHES IN TOWN AND OVER NORTHERN HALF OF COUNTY

0840 AM     SNOW             ST. LAWRENCE            31.70N 101.54W
02/27/2015  E0.5 INCH        GLASSCOCK          TX   LAW ENFORCEMENT

            .5 INCHES IN TOWN .25-.5 INCHES IN SOUTHERN PART OF
            COUNTY

0843 AM     SNOW             COLORADO CITY           32.40N 100.86W
02/27/2015  E3.0 INCH        MITCHELL           TX   TRAINED SPOTTER

            2-3 INCHES REPORTED

0907 AM     SNOW             HOBBS                   32.73N 103.16W
02/27/2015  E1.0 INCH        LEA                NM   TRAINED SPOTTER

            1 INCH REPORTED

0909 AM     SNOW             TATUM                   33.26N 103.32W
02/27/2015  E5.0 INCH        LEA                NM   OTHER FEDERAL

            5 INCHES REPORTED

0917 AM     SNOW             MIDLAND                 32.00N 102.08W
02/27/2015  E0.4 INCH        MIDLAND            TX   NWS EMPLOYEE

            FOUR TENTHS OF AN INCH OFFICALLY REPORTED

0921 AM     SNOW             BIG SPRING              32.25N 101.48W
02/27/2015  E2.0 INCH        HOWARD             TX   LAW ENFORCEMENT

            2 INCHES REPORTED

0921 AM     SNOW             STANTON                 32.13N 101.79W
02/27/2015  E2.0 INCH        MARTIN             TX   LAW ENFORCEMENT

            1.5-2INCHES REPORTED

0929 AM     SNOW             ODESSA                  31.85N 102.37W
02/27/2015  E2.0 INCH        ECTOR              TX   LAW ENFORCEMENT

            1-2 INCHES REPORTED

0929 AM     SNOW             KERMIT                  31.85N 103.09W
02/27/2015  E0.0 INCH        WINKLER            TX   LAW ENFORCEMENT

            TRACE

0929 AM     SNOW             FLUVANNA                32.89N 101.15W
02/27/2015  E3.0 INCH        SCURRY             TX   PUBLIC

            STILL SNOWING

&&

PAT.VESPER
Special weather statement, Feb 27, 12:20 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1220 PM CST FRI FEB 27 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-082-
258-280300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1220 PM CST FRI FEB 27 2015 /1120 AM MST FRI FEB 27 2015/

...PATCHY LIGHT WINTRY MIX WILL CONTINUE THIS AFTERNOON THROUGH
EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS...

SIGNIFICANT SNOW HAS ENDED ACROSS WEST TEXAS AND SOUTHEAST NEW
MEXICO SO THE WINTER WEATHER ADVISORY HAS EXPIRED. HOWEVER PATCHY
FREEZING FOG WITH SOME PATCHY LIGHT SNOW AND LIGHT SLEET AND EVEN
PATCHY FREEZING DRIZZLE IS STILL POSSIBLE THIS AFTERNOON AND THIS
EVENING. THIS WILL RESULT IN SOME LIGHT ICE ACCUMULATIONS
ESPECIALLY ON BRIDGES AND OVERPASSES AND REDUCED VISIBILITIES.

LIGHT ICE ACCUMULATIONS HAVE PROVEN TO BE VERY PROBLEMATIC FOR
AREA TRAVEL...AND IT IS ADVISED TO DRIVE CAUTIOUSLY AND ALLOW
EXTRA TIME TO REACH YOUR DESTINATION.

Nearby

Winter Weather Advisories in Texas, 2015Winter Weather Advisories in New Mexico, 2015Every winter weather advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.